Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 27, 2007, 8:31 PM EDT for 4 counties in Indiana. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 8:31 PM EDT (00:31 UTC)
- Expired
- Jun 27, 2007, 9:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hancock County, IN, Henry County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 59 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:45 PM EDT | TSTM WND DMG | 11 Ene Greenfield, IN | SEVERAL LARGE LIMBS DOWN. |
| Jun 27, 8:45 PM EDT | TSTM WND DMG | Se Knightstown, IN | A FEW TREES DOWN IN RAYSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 280031 SVRIND INC059-065-139-145-280100- /O.NEW.KIND.SV.W.0045.070628T0031Z-070628T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 831 PM EDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HANCOCK COUNTY IN CENTRAL INDIANA... NORTHERN RUSH COUNTY IN CENTRAL INDIANA... NORTHEASTERN SHELBY COUNTY IN CENTRAL INDIANA... SOUTHWESTERN HENRY COUNTY IN EAST CENTRAL INDIANA... * UNTIL 900 PM EDT * AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SPRING LAKE...OR ABOUT 15 MILES NORTH OF SHELBYVILLE...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARTHAGE BY 845 PM EDT... KNIGHTSTOWN BY 850 PM EDT... DUNREITH BY 855 PM EDT... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 97 AND 124. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3987 8539 3962 8540 3966 8592 3984 8589 $$
2 follow-up statements
000
WWUS53 KIND 280045
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 PM EDT WED JUN 27 2007
INC067-159-280055-
/O.EXP.KIND.SV.W.0044.000000T0000Z-070628T0045Z/
HOWARD-TIPTON-
845 PM EDT WED JUN 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TIPTON AND SOUTH
CENTRAL HOWARD COUNTIES EXPIRES AT 845 PM EDT...
LAT...LON 4052 8625 4041 8597 4029 8611 4036 8624
4038 8624 4038 8627 4040 8630 4042 8630
4043 8634
$$000 WWUS53 KIND 280057 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 856 PM EDT WED JUN 27 2007 INC059-065-139-145-280106- /O.EXP.KIND.SV.W.0045.000000T0000Z-070628T0100Z/ HANCOCK-HENRY-RUSH-SHELBY- 856 PM EDT WED JUN 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY...NORTHERN RUSH...SOUTHERN HANCOCK AND SOUTHWESTERN HENRY COUNTIES EXPIRES AT 900 PM EDT... LAT...LON 3987 8539 3962 8540 3966 8592 3984 8589 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:30 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 27, 7:30 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT WED JUN 27 2007 .AVIATION DISCUSSION...FOR THE 00Z TAFS THE ATMOSPHERE OVER TAF LOCATIONS BECAME UNSTABLE THIS AFTERNOON. THIS CAUSED THUNDERSTORMS TO DEVELOP. IT WILL BECOME MORE STABLE BY 02Z ALLOWING THE STORMS TO DISSIPATE. VFR CONDITIONS WILL PREVAIL OVER ALL TAF LOCATIONS EXCEPT DURING A PERIOD OF THUNDERSTORMS. DURING THE STORMS THEY MAY DROP INTO MVFR LEVELS. KBMG WILL HAVE THE LONGEST PERIOD OF THUNDERSTORMS WITH POSSIBLE BRIEF PERIOD OF IFR. WINDS MAY GUST TO 30 KTS. AFTER 09Z THERE MAY BE AREAS OF FOG DECREASING VISIBILITIES TO MVFR LEVELS. THE FOG WILL BURN OFF BY 13Z. A COLD FRONT WILL MOVE INTO CENTRAL INDIANA AROUND 17Z. THIS WILL BE STRONG ENOUGH TO CAUSE SCT TO NMRS SHOWERS AND THUNDERSTORMS TO DEVELOP. CONDITIONS IN THE THUNDERSTORMS MAY DECREASE TO MVFR LEVELS MAINLY DUE TO HEAVY RAIN. .SHORT TERM...A CD FRONT WAS FM SRN WI TO NRN MO AND GENERATING TSRA. WSR88D SHOWS DIURNAL TSRA DEVELOPING AHEAD OF THE FRONT NEAR KLAF. DEW POINTS ARE QUITE MOIST ACRS THE ARE LINGERING AROUND 70. A LIGHT SWERLY FLOW IS FOUND ACRS THE FA. EXPECT DIURNAL CONVECTION LATE THIS AFTERNOON TO BEGIN TO DIMINISH THIS EVENING AS DAYTIME HEATING IS LOST. UNTIL THE SCT TSRA WL LINGER AS LI/S WL REMAIN NEAR -5 AND CAPES ARE AROUND 2K J/KG. AFTER THE DIURNAL TSRA END TONIGHT A S/W WL APPROACH CENTRAL INDIANA FROM THE MISSISSIPPI RVR VALLEY. DECENT SFC CONVERGENCE AS SEEN IN THE THE LWR LVL Q VECTORS AHEAD OF THIS SYSTEM AS A CD FRONT APPROACHES FROM THE NORTH. TSRA WILL BE GENERATED ALONG THE FRONT. TIME SECTIONS SHOW A SATURATED COLUMN ALL NIGHT WITH STRONG OMEGA MOVING INTO THE AREA AROUND 12Z. THUS HAVE HIGHLIGHTED BEST POPS ACRS THE NW WHERE THE FRONT IS MOST LIKELY TO INTERACT FIRST. BETTER CHCS FOR RAIN WL BE AFTER 12Z THU AT MOST CENTRAL INDIANA LOCATIONS. AS FOR TEMPS PERSISTENCE LOOKS THE WAY TO GO AS DEWPOINTS AND EXPECTED INCREASING CLOUD COVER WL NOT ALLOW MUCH IN THE WAY OF RAD COOLING. USED A MAVMOS/METMOS BLEND...EXCEPT FOR SOME MINOR TWEAKS IN EAST CENTRAL INDIANA. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... THURSDAY...A COLD FRONT WILL ENTER THE NORTHERN CWA THURSDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. PWATS ARE CLOSE TO 2 INCHES AND FREEZING LEVELS ARE 15K PLUS SO HEAVY RAIN IS EXPECTED. UPPER LEVEL WINDS ARE NOT VERY STRONG SO STORMS WILL ALSO BE SLOW MOVING WHICH COULD CREATE SHORT TERM URBAN FLOODING PROBLEMS. WITH CLOUD COVER EXPECTED AND COOLER H85 TEMPS BEHIND THE FRONT WENT WITH COOLER MOS TEMPS FOR HIGHS. THURSDAY NIGHT MOISTURE WILL LINGER KEEPING CLOUDS OVER THE CWA. WITH A CLOUDY SKY WENT WITH WARMER MOS NUMBERS. FRIDAY...AS THE FRONT SLOWLY MOVES THROUGH THE CWA IT APPEARS TO STALL OUT OVER THE SOUTHERN PORTION OF THE CWA. WITH THAT POSSIBILITY HAVE KEPT IN A LOW CHANCE IN THE FAR SOUTH INTO FRIDAY MORNING. CONTINUED H85 COOL ADVECTION WILL PREVENT TEMPS FROM RISING TOO MUCH AND WILL LEAN MORE TOWARD A MOS AVERAGE. SOME SUN MAY BE SEEN IN THE AFTERNOON ON FRIDAY BUT WILL EVENTUALLY FILL IN WITH CU. BY FRIDAY EVENING THE FRONT AND ASSOCIATED MOISTURE WILL BE SOUTH OF THE CWA. SATURDAY THROUGH WEDNESDAY...A BLOCKING TYPE PATTERN SETS UP OVER THE CONUS THROUGH THE EXTENDED PERIOD. THE GFS SHOWS A MORE AMPLIFIED RIDGE KEEPING INDIANA IN NORTHWEST FLOW AND EVENTUALLY BRINGS A CLOSED SFC LOW AND FRONT THROUGH THE STATE ON TUES NIGHT/WED. THE ECMWF...WHICH HAS RECENTLY SHOWN MORE CONSISTENCY THAN THE GFS...SHOWS LESS AMPLIFICATION AND DOES NOT SHOW THE FRONTAL FEATURE THAT THE GFS DOES. THROW THE ENSEMBLES INTO THE MIX AND THE GFS IS STILL AN OUTLIER. THEREFORE AT THIS TIME WILL NOT INCLUDE A CHANCE OF PRECIP IN THE EXTENDED AND WILL USE MORE OF THE ENSEMBLES/ECMWF FOR THIS TIME PERIOD. TEMPS THROUGH THE EXTENDED WILL START OUT IN THE LOW 80S THROUGH THE WEEKEND WITH OVERNIGHT LOWS IN THE 60S. THE BEGINNING OF THE WORKWEEK WILL START A GRADUAL WARM UP WITH HIGHS POSSIBLY TOPPING OUT IN THE LOW 90S BY MID WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...SH LONG TERM...SALLY
Hazardous weather outlook, Jun 27, 4:52 AM EDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 452 AM EDT WED JUN 27 2007 INZ021-028>031-035>049-051>057-060>062-280900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- 452 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. HEAVY RAIN RAIN IS POSSIBLE THURSDAY...HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ063>065-067>072-280900- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 452 AM EDT WED JUN 27 2007 /352 AM CDT WED JUN 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY INTO FRIDAY MORNING. HEAVY RAIN IS POSSIBLE ON THURSDAY...HOWEVER...THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Special weather statement, Jun 27, 7:09 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 709 PM EDT WED JUN 27 2007 INZ021-280000- CARROLL- 709 PM EDT WED JUN 27 2007 ...STRONG THUNDERSTORM MOVING THROUGH... A STRONG THUNDERSTORM WILL MOVE ACROSS PORTIONS OF CARROLL COUNTY THROUGH 800 PM EDT. THE STORM WILL MOVE SOUTHEAST ACROSS AREAS MAINLY NORTHEAST OF A YEOMAN TO FLORA LINE. HAIL...WIND GUSTS OVER 45 MPH...AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. FREQUENT LIGHTNING WILL ALSO OCCUR.
Special weather statement, Jun 27, 7:43 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 743 PM EDT WED JUN 27 2007 INZ054-055-063-280030- BROWN-JOHNSON-MORGAN- 743 PM EDT WED JUN 27 2007 ...STRONG THUNDERSTORMS MOVING THROUGH... STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSON...SOUTHEASTERN MORGAN...AND NORTHERN BROWN COUNTIES THROUGH 830 PM EDT. HAIL...WIND GUSTS OVER 45 MPH...AND HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. FREQUENT LIGHTNING WILL ALSO OCCUR.
Local storm report, Jun 27, 8:08 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
808 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 1 S SPENCER 39.27N 86.77W
06/27/2007 OWEN IN PUBLIC
TREES DOWN ON POTTERSVILLE ROAD
&&
CETLocal storm report, Jun 27, 8:11 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
811 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FUNNEL CLOUD 1 S SPENCER 39.27N 86.77W
06/27/2007 OWEN IN PUBLIC
&&
CETLocal storm report, Jun 27, 8:18 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD SPENCER 39.29N 86.77W
06/27/2007 OWEN IN CO-OP OBSERVER
2.23 INCHES OF RAIN IN 1 HOUR. STREETS FLOODED.
&&
CETLocal storm report, Jun 27, 8:27 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 1 E KNIGHTSTOWN 39.80N 85.51W
06/27/2007 HENRY IN LAW ENFORCEMENT
ROOF OF HOUSE DAMAGED AT 625W AND U.S. 40 AND TREE BLOWN
DOWN ON HOUSE NEAR RAYSVILLE.
&&
CETThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:09 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.